Arterial blood lactate measurements quickly identified risk for death from paracetamol-induced liver failure

Alcorn, Joseph
November 2002
ACP Journal Club;Nov/Dec2002, Vol. 137 Issue 3, p117
Academic Journal
Discusses research being done on the accuracy of arterial blood lactate measurements in identifying the risk for death from paracetamol-induced acute liver failure. Reference to study by W. Bernal and colleagues, published in the February 2002 issue of journal 'Lancet'; Information on the study population; Description of prediction guide.


Related Articles

  • Measuring arterial blood lactate after paracetamol-induced acute liver failure may improve selection of transplant candidates. Bernal, W.; Donaldson, N.; Wyncoll, D. // Kidney;Jul/Aug2002, Vol. 11 Issue 4, p146 

    Deals with a study which investigated arterial blood lactate measurement for the identification of transplant candidates with paracetamol -induced acute liver failure. Methodology used in the study; Results and conclusion.

  • Paracetamol overdose.  // Reactions Weekly;5/21/2011, Issue 1352, p30 

    The article describes the case of an 88-year-old woman who developed liver failure due to paracetamol overdose.

  • Paracetamol.  // Reactions Weekly;10/1/2011, Issue 1371, p30 

    The article mentions the case of two patients who developed acute liver failure after paracetamol administration at maximum recommended daily dose.

  • Paracetamol overdose.  // Reactions Weekly;10/15/2011, Issue 1373, p25 

    The article describes the case of a 28-year-old woman who developed fulminant hepatic failure after ingesting an overdose of paracetamol.

  • Paracetamol overdose.  // Reactions Weekly;03/23/2013, Issue 1445, p30 

    The article presents a case study of an 8-month-old girl who had severe dengue disease (SDD) and developed fulminant hepatic failure (FHF) after receiving an overdose of paracetamol [acetaminophen].

  • Large but unexplained variations in paracetamol-induced liver failure among European countries.  // British Journal of Hospital Medicine (17508460);Jun2015, Vol. 76 Issue 6, p322 

    The article discusses a study which revealed variations in paracetamol-induced liver failure that leads to liver transplant in European countries.

  • Paracetamol.  // Reactions Weekly;9/28/2013, Issue 1471, p35 

    The article presents a case study of an 11-year-old girl developed acute drug-induced liver failure after receiving acetaminophen, paracetamol, for the treatment of cold.

  • Serial prothrombin time as prognostic indicator in paracetamol induced fulminant hepatic failure. Harrison, P.M.; O'Grady, J.G.; Keays, R.T.; Alexander, G.J.M.; Williams, Roger // BMJ: British Medical Journal (International Edition);10/27/90, Vol. 301 Issue 6758, p964 

    Examines the prognostic importance of changes in prothrombin time in patients with paracetamol induced fulminant hepatic failure in London, England. Increase in prothrombin time after overdose; Death of patients with peak prothrombin time; Recommendation of liver transplantation in patients.

  • Paracetamol overdose.  // Reactions Weekly;6/12/2010, Issue 1305, p23 

    The article describes the case of a 27-year-old woman who developed fulminant liver failure that lead to cerebral oedema and intracranial hypertension following an overdose of paracetamol.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics